Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 43, NWS Springfield, MO

March 26, 2000Dent County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 26, 2000, 9:12 PM CST for Dent County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 26, 2000, 9:12 PM CST (03:12 UTC)
Expired
Mar 26, 2000, 9:45 PM CST
In force
33 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Dent County, MO

The radar

The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 349 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
349 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 270314
SVRSGF
MOC065-270345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
912 PM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DENT COUNTY IN SOUTH CENTRAL MISSOURI.

* UNTIL 945 PM CST.

* AT 904 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR SALEM...MOVING SOUTHEAST AT 45 MPH. 
  THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF QUARTERS.

* THIS STORM WILL REMAIN OVER RURAL AREAS OVER DENT COUNTY...SOUTH 
  AND EAST OF SALEM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IF YOU ARE CAUGHT 
OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. STAY 
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3769 9150 3753 9160 3727 9101 3747 9089

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:25 PM CST, 6 hours 47 minutes earlier.

Area forecast discussion, Mar 26, 2:25 PM CST, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 PM CST SUN MAR 26 2000

STRONG TO SEVERE THUNDERSTORMS INTENSIFIED IN SOUTHEAST KANSAS AROUND
NOON AS IT MET THE UNSTABLE ATMOSPHERE OVER THE OZARKS. LOW CLOUDS
HAD KEPT CAPES AND INSTABILITIES DOWN A BIT IN SOUTHEAST KANSAS...BUT
THAT WAS NOT A PROBLEM WHEN THE STORMS APPROACHED THE 72/60 SURFACE
CONDITIONS AT JOPLIN. HAVE HAD REPORTS OF 70 MPH WINDS AND GOLF BALL
HAIL.

19Z SURFACE ANALYSIS SHOWED COLD FRONT NEAR HUTCHINSON KANSAS...
MOVING SOUTHEAST AT A GOOD CLIP. LAPS DATA SHOWS STRONG INSTABILITY
OVER WESTERN MISSOURI AND EXPECT FURTHER DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AS THE FRONT APPROACHES. STORMS HAD
BEGUN TO DEVELOP IN EASTERN NEBRASKA NEAR THE STRONGER DYNAMICS.

12Z MODELS IN AGREEMENT MOVING THE FRONT THROUGH THE FORECAST AREA
BY MIDNIGHT. MAY GO WITH AN UNQUALIFIED POP IN SOME LOCATIONS...
DEPENDING ON EVOLUTION OF SYSTEM UP TO ZONE ISSUANCE TIME.

SECOND COLD FRONT WILL MOVE THROUGH THE FORECAST AREA MONDAY NIGHT
INTO TUESDAY. WHILE THIS SHOULD BE A DRY FRONTAL PASSAGE...THIS
BOUNDARY WILL COME INTO PLAY TUESDAY NIGHT THROUGH THURSDAY AS MORE
ENERGY SPILLS INTO THE SOUTHERN PLAINS. CURRENT EXTENDED HAS SHOWERS
AND THUNDERSTORMS WEDNESDAY AND THURSDAY...AND SEE NO REASON TO
DEVIATE FROM THAT AT THIS TIME.

GUIDANCE NUMBERS ACCEPTED WITH MINOR ADJUSTMENT.

PRELIMINARY FORECAST GUI!DANCE(FOR COORDINATION PURPOSES ONLY)
SGF BB 042/059 037/065 084-0-
JLN BB 043/060 041/068 08300-
UNO BB 045/059 038/066 086-0-
VIH BB 040/057 035/062 086-0-

.SGF...NONE.

SUTTON

In the hours before

Local storm report, Mar 26, 5:08 PM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
508 PM CST SUN MAR 26 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0140 PM    BRANSON                   MO   WIND DAMAGE
03/26/00   TANEY                          TELEPHONE POLE DOWN.
                                          REPORTED BY COOPERATIVE
                                         ] OBSERVER.
Local storm report, Mar 26, 5:11 PM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
511 PM CST SUN MAR 26 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0215 PM    URBANA                    MO   .75 INCH HAIL
03/26/00   DALLAS
Local storm report, Mar 26, 5:13 PM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 PM CST SUN MAR 26 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0145 PM    CAPLINGER MILLS           MO   .75 INCH HAIL
03/26/00   CEDAR                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Mar 26, 7:21 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
721 PM CST SUN MAR 26 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0640 PM    LINCOLN                   MO   1 INCH HAIL
03/26/00   BENTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0650 PM    3 NW COLE CAMP            MO   1 INCH HAIL
03/26/00   BENTON                         REPORTED BY COOPERATIVE
                                          OBSERVER.

0650 PM    5 N OSCEOLA               MO   .75 INCH HAIL
03/26/00   ST.CLAIR                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Mar 26, 8:04 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
804 PM CST SUN MAR 26 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0742 PM    MACKS CREEK               MO   1 INCH HAIL
03/26/00   CAMDEN

0750 PM    CAMDENTON                 MO   .75 INCH HAIL
03/26/00   CAMDEN                         REPORTED BY HAM RADIO
                                          OPERATOR.

0750 PM    5 N ELDRIDGE              MO   .88 INCH HAIL
03/26/00   CAMDEN                         REPORTED BY HAM RADIO
                                          OPERATOR.
Special weather statement, Mar 26, 8:45 PM CST, 27 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 PM CST SUN MAR 26 2000

...SEVERE THUNDERSTORM THREAT HAD DECREASED FOR CENTRAL MISSOURI...

AT 835 PM...NATIONAL WEATHER SERVICE RADAR IN SPRINGFIELD CONTINUED
TO INDICATE AN OVERALL WEAKENING TREND IN THE SHOWERS AND
THUNDERSTORMS MOVING ACROSS CENTRAL MISSOURI.

ALTHOUGH ISOLATED STORMS MAY PRODUCE HAIL NEAR ONE INCH IN
DIAMETER...THE THREAT FOR WIDESPREAD SEVERE WEATHER HAD DIMINISHED.
THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF CENTRAL MISSOURI WILL
BE ALLOWED TO EXPIRE AT 900 PM AND WILL NOT BE REISSUED.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH
SOUTH CENTRAL MISSOURI THE REST OF THIS EVENING. CLEARING AND
COOLER CONDITIONS ARE THEN EXPECTED OVERNIGHT.

SUTTON

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 6:07 PM CSTSevere Thunderstorm WarningSGFBenton, Morgan68 min
Mar 26, 6:07 PM CSTSevere Thunderstorm WarningSGFSt. Clair68 min
Mar 26, 7:08 PM CSTSevere Thunderstorm WarningSGFBenton, Camden, Hickory, St. Clair52 min
Mar 26, 7:08 PM CSTSevere Thunderstorm WarningSGFMorgan52 min
Mar 26, 8:16 PM CSTSevere Thunderstorm WarningSGFLaclede, Pulaski44 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.